PDA

View Full Version : Started Methotrexate last night....



Mommyof1
04-11-2012, 07:50 AM
Hello all. I hope you are well. I had my Rheumy appointment yesterday and she said my latest labs showed disease activity. My ana was the highest titer it's ever been with a homogenous pattern. My complements have continued to stay low and dip as well. I have been on prednisone for over a year and not been able to come off of it. My Rheumy seems to think it's due to a combination of all 3 factors including Adrenal Insufficiency, Steroid Withdrawal and Lupus Inflammation I currently have small ulcers and fatigue but this was before starting the metho last night..... So....she has left me on 7.,5mg of Prednisone and Added 2 2.5mg Pills a week for 3 weeks and then 3 2.5mg pills a week after I get the blood levels done when the first 2 weeks are completed. I'm also on Folic Acid 1mg/day which my Rheumy said helps with side effects.

Can I get some input on the med and how it has affected others? It's hard to believe we are treated with chemo/cancer drugs. I've even read they use it for ectopic pregnancy. I have severe photosensitivity already and am allergic to chemicals in sunscreen so i cannot use any of it. Any ideas on how the hair loss and nausea will be? Anything anyone wants to say about it is welcome!

Take care and God Bless!

-Lupie LadyBug

tgal
04-11-2012, 07:56 AM
Hey there. I found that taking it at night helps with the upset stomach. The stomach issues get better after your body gets used to it though. I had to come off of it for a couple of weeks and I dealt with it again. It really isn't bad. It is not near as bad as I was scared it would be. After the first few weeks at full dose, if you take it at night, you will hardly notice it

Mick87
04-11-2012, 02:25 PM
The only nausea I had happened within the first 2 weeks of starting the medication. I would take my weekly dose (6 2.5mg) on Saturday night then I'd get the nausea on Sunday. Never anything too bad and the rest of the week I wouldn't have any. The hair loss I wasn't too thrilled about. I already had really fine hair to begin with, so any kind of hair loss was quite noticeable to me. My rheumy increased my Folic Acid from 1mg/day to 2mg/day and he also put me on 5mg leucovorin that I take once a week. (Leucovorin is a Folinic Acid, which is a type of Folic Acid). I still have some hair loss, but not nearly as bad as I used to.

magistramarla
04-11-2012, 09:03 PM
Britt,
I used to take MTX. My stomach would not tolerate the pills at all, but I did fine on the injections. I didn't notice any hair loss at all. We take much lower doses than cancer patients take.
Check through the archives for a thread called "It's M Day". That thread is full of great information, and it really helped me.
Hugs,
Marla

Found it! http://forum.wehavelupus.com/showthread.php?5051-Its-M-day&highlight=Iseedeadmonkeys

steve.b
04-11-2012, 10:13 PM
some helpful information i was told.

never take folic acid on mtx day.

both drugs create chemical reaction in our body.
but the reaction from folic acid interferes with mtx.

i have recently cut down my mtx to 10mg.
but i am still on 5mg of folic acid 6 days a week.

in australia they offer a 10mg dosage of mtx.
it is called methoblastin.
we also have 2.5mg.